Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q:  I have been on the oral contraceptive Yasmin for two years now and have noticed an increase in my hair loss. is there any research conected with this issue?

A:  I am asked about OCs and hair loss quite frequently. Those pills that do not have any testosterone-like activity, which includes Yasmin, Mircette, Kariva, OrthoCyclen and TriCyclen and several others, are basically good for hair. However by themselves they will not completely control a tendency for hair loss. So when hair loss begins when a woman is on an OC, it probably would have happened anyway.

It's important to realize that any drop in estrogen may trigger a shed. This includes giving birth, entering perimenopause AND going off the OC. So I do not recommend stopping because of hair loss. Obviously I can't be aware of every factor in your situation so cannot make specific recommendations.

My new book, The Hormonally Vulnerable Woman, includes detailed information about hair loss, including effects of oral contraceptives.

Hope this is helpful.

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by